Alert archive / Kansas / Wind Advisories in 2022
Wind Advisory 27, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Dec 13, 2022, 2:48 AM CST for 8 counties in Kansas. It took effect at Dec 13, 2022, 11:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2022, 2:48 AM CST (08:48 UTC)
- In effect from
- Dec 13, 2022, 11:00 AM CST
- Expired
- Dec 13, 2022, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 122 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 478 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
446 WWUS73 KICT 130848 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 248 AM CST Tue Dec 13 2022 KSZ032-033-047>051-067-140000- /O.NEW.KICT.WI.Y.0027.221213T1700Z-221214T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, and Hutchinson 248 AM CST Tue Dec 13 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Russell, Lincoln, Barton, Ellsworth, Saline, Rice, McPherson and Reno Counties. * WHEN...From 11 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
258 WWUS73 KICT 132355 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 555 PM CST Tue Dec 13 2022 KSZ032-033-047>051-067-140100- /O.EXP.KICT.WI.Y.0027.000000T0000Z-221214T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, and Hutchinson 555 PM CST Tue Dec 13 2022 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... Winds have started to decrease across central Kansas this evening and therefore the wind advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Dec 12, 11:52 PM CST, 2 hours 56 minutes earlier.
Area forecast discussion, Dec 12, 11:52 PM CST, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1152 PM CST Mon Dec 12 2022 .SHORT TERM...(This evening through Thursday night) Issued at 232 PM CST Mon Dec 12 2022 A large and potent mid/upper trough over the Central Great Basin area today is progged to move into the Central Rockies tonight before emerging over the Northern Plains on Tuesday. A 130 knot upper level jet will round the base of this trough while nosing into the Central Plains this evening. As large-scale forcing for ascent increases this evening and tonight, widespread showers and thunderstorms are expected to develop and overspread the region. MUCAPE is progged to rise into the 500 to perhaps 750 J/KG at times with H7-H5 lapse rates in the 8-8.5 C/km while 1-6 km bulk shear progged vectors range from 35-55 kts. The best window for strong to severe storms appears to be the 05Z-09Z window before the PAC front races eastward advecting much drier air over the area during the morning hours on Tue bringing a rapid demise to any lingering showers and storms. A general quarter to three-quarter inch rainfall still appears on track although some locally higher amounts will be possible, especially across southeast KS. Tue...a decent day is expected as the dry slot rotates over the area during the afternoon. Breezy but mild conditions are anticipated with above average highs topping out in the low 60s in southeast KS while some increasing clouds/low level cold air advection keep highs from reaching 50 over our central KS counties. Wed-Thu...The slow moving mid/upper trough over the Northern Plains will result in a prolonged period of low level cold air advection across the Central Plains through the upcoming week. Temperature values were trended lower slightly while maintaining breezy northwesterly winds across the region through the period. Highs are expected to top out in the low to mid 30s on Thu. .LONG TERM...(Friday through Monday) Issued at 232 PM CST Mon Dec 12 2022 The large and slow moving mid/upper trough is progged to reside over the Great Lakes area by Friday with continued northwest mid/upper flow upstream across the Central Plains leading to below normal temperatures and continued dry weather conditions. As we move into the weekend we'll see shortwave ridging move into the central CONUS ahead of another shortwave trough which may arrive by early in the week. A blast of arctic air may follow the early week system leading to a continuation of below normal temperatures across the region. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1138 PM CST Mon Dec 12 2022 Aviation concerns will remain low clouds and storm chances. Impressive upper trough continues to dig from the Four Corners region into the Southern Rockies. At the surface, low pressure continues to intensify over eastern CO with a warm front extending from central Nebraska into northeast KS. Widespread low clouds remain at all sites with scattered showers and isolated thunder. Line of storms that developed out of western KS is now moving into the western fringes of the forecast area. They will affect KHUT- KSLN-KICT in the 06-09z time frame. Some gusty winds can be expected with this activity. Low clouds will clear from west to east Tue morning with VFR cigs expected at KICT by around 15-16z. Southwest winds will get cranked up Tue afternoon with gusts 40-45 mph possible across central and south central KS. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 49 54 27 39 / 90 30 0 0 Hutchinson 47 52 25 38 / 90 30 0 0 Newton 48 53 26 38 / 100 40 0 0 ElDorado 48 55 27 38 / 100 50 0 0 Winfield-KWLD 50 56 27 41 / 90 40 0 0 Russell 44 49 21 36 / 90 20 0 0 Great Bend 43 48 22 37 / 90 10 0 0 Salina 48 54 25 38 / 90 40 0 0 McPherson 47 53 24 37 / 90 30 0 0 Coffeyville 49 62 30 43 / 100 100 0 0 Chanute 48 61 29 41 / 100 100 0 0 Iola 46 61 28 40 / 100 100 10 0 Parsons-KPPF 49 62 30 42 / 100 100 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...MWM LONG TERM...MWM AVIATION...RBL
Hazardous weather outlook, Dec 12, 4:57 PM CST, 9 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 457 PM CST Mon Dec 12 2022 KSZ032-033-047>053-067>072-082-083-091>096-098>100-132300- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 457 PM CST Mon Dec 12 2022 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Widespread showers and thunderstorms will spread northeast across the region tonight. A few strong to marginally severe thunderstorms are possible, capable of small hail and winds of 50 to 60 mph. Locally heavy rainfall is possible as well. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A few thunderstorms will linger across the Flint Hills and southeast Kansas Tuesday morning. However, the storms are not expected to be severe. Breezy northwest winds will drive the grassland fire danger index into the very high category for a few hours across portions of central Kansas each afternoon from Tuesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Dec 12, 11:02 PM CST, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Wichita KS
1102 PM CST Mon Dec 12 2022
KSZ032-047-130545-
Russell KS-Barton KS-
1102 PM CST Mon Dec 12 2022
...A strong thunderstorm will impact portions of southeastern Russell
and northwestern Barton Counties through 1145 PM CST...
At 1102 PM CST, Doppler radar was tracking a strong thunderstorm 6
miles southeast of Olmitz, or 6 miles northwest of Great Bend, moving
northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Great Bend, Hoisington, Olmitz, Susank, Great Bend Airport and Odin.
This includes Interstate 70 near Mile Marker 188.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3887 9881 3871 9848 3870 9849 3869 9848
3833 9885 3837 9902
TIME...MOT...LOC 0502Z 210DEG 35KT 3844 9887
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
JAKUBSpecial weather statement, Dec 12, 11:50 PM CST, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Wichita KS
1150 PM CST Mon Dec 12 2022
KSZ033-130615-
Lincoln KS-
1150 PM CST Mon Dec 12 2022
...A strong thunderstorm will impact portions of northwestern Lincoln
County through 1215 AM CST...
At 1149 PM CST, Doppler radar was tracking a strong thunderstorm near
Sylvan Grove, or 10 miles west of Lincoln, moving northeast at 45
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sylvan Grove and Ash Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3922 9807 3896 9834 3902 9846 3922 9834
TIME...MOT...LOC 0549Z 210DEG 37KT 3905 9834
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JAKUBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 11:02 PM CST | Special Weather Statement | ICT | Barton | 43 min |
| Dec 12, 11:50 PM CST | Special Weather Statement | ICT | Lincoln | 25 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.